Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 25919

Case report
Table of Contents - Year : 2016 | Month : October | Volume : 10 | Issue : 10 | Page : OD06 - OD07

Rare Occurrence of Drug Induced Subacute Cutaneous Lupus Erythematosus with Leflunomide Therapy OD06-OD07

Harpreet Singh, Gagandeep Sukhija, Vikram Tanwar, Sameer Arora, Jaikrit Bhutani

Dr. Gagandeep Sukhija,
529, A Model Town, Karnal, Haryana, India.

Leflunomide is an immunomodulatory drug exhibiting anti-inflammatory, anti-proliferative and immunosuppressive effects. It has been widely used for treatment of active rheumatoid arthritis. Despite its good safety profile cutaneous side effects like alopecia, eczema, pruritis and dry skin have been reported with Leflunomide use. Skin ucleration, vasculitis, lichenoid drug rash and Subacute Cutaneous Lupus Erythematosus (SCLE) have been rarely reported with its use. A rare case of Leflunomide induced SCLE is being reported in a female patient with rheumatoid arthritis. The clinical features, histopathological and immunological characteristics were consistent with drug induced SCLE. Withdrawal of Leflunomide along with short course of topical steroids resulted in resolution of symptoms suggesting the drug to be the culprit. As this drug comes into widespread use, it remains to be seen whether more cases of DI-SCLE will occur/be reported. Fortunately, such a condition till times appears rare and is reversible once the drug is discontinued thus avoiding over evaluation and over treatment if the triggering drug is recognized.